U.S. doctors online nowAsk doctors free
A 45-year-old member asked:

Blepharitis. given tobramysin ointment, can't see welll now. can i stop it?

1 doctor answer1 doctor weighed in
Dr. Asim Piracha
Ophthalmology 27 years experience
Yes: Tobramycin is an antibiotic that was prescribed to reduce the normal bacterial load of your eyelids and to reduce the inflammation that was present. You can stop the antibiotic at anytime safely. Tobradex (tobramycin and dexamethasone) is often prescribed for blepharitis and this includes a strong steroid component - this should not be used long term without close follow up with as it can cause an increase in eye pressure.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 21, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.